MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY II UK TIB INSRT MED SZ 5-6 8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY II UK TIB INSRT MED SZ 5-6 8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 74026168
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery, had been performed on (b)(6) 2024, the poly insert presented an abnormal wear.The patient felt pain in her knee over a long period of time.There was not one event that caused it.This adverse event was addressed by revision surgery on (b)(6) 2025, in which the journey ii uk tib insrt med sz 5-6 8mm was exchanged.The patient is still in the recovery phase of the conversion surgery, however, has been relieved of much of the pain they were experiencing following the original partial knee replacement.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a uka surgery, had been performed on (b)(6) 2024, the poly insert presented an abnormal wear.The patient felt pain in her knee over a long period of time.There was not one event that caused it.This adverse event was addressed by revision surgery on (b)(6) 2025, in which the journey ii uk tib insrt med sz 5-6 8mm was exchanged.The patient is still in the recovery phase of the conversion surgery, however, has been relieved of much of the pain they were experiencing following the original partial knee replacement.
 
Additional Manufacturer Narrative
Corrected information: g3 (correcting the aware date of the initial report).B5 (correcting event description).Additional information: h3, h6.H11:the associated device was returned and evaluated.A lab analysis performed on the device revealed that the insert¿s articulating surface shows expected, normal deformation.Scratches were observed along the edges where soft tissue contacts the tibial insert, as well as on the baseplate-facing surface.No material or manufacturing issues were identified during the investigation.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed a similar event for the listed part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical medical team evaluated this complaint and concluded that the provided imaging suggests the presence of third-body debris within the joint space, likely contributing to abnormal insert wear and early implant failure.While other factors such as body mass index or mechanical issues cannot be ruled out, no device malfunction is confirmed based on current documentation.The patient experienced prolonged knee pain and required early revision from a partial to total knee replacement just 8 months post-implantation.A review of the instructions for use documents for journey unicompartimental knee systems revealed that wear of the polyethylene articulating surfaces have been identified as adverse reactions and higher rates of wear may be initiated by particles of cement, metal, or other debris which can cause abrasion of the articulating surfaces.Higher rates of wear may shorten the useful life of the prosthesis and lead to early revision surgery to replace the worn prosthetic components.Also, bending, cracking, or fracture of implant components have been identified as adverse reactions and can occur as a result of trauma, strenuous activity, improper alignment.A historical review concluded that there are no prior actions related to this product and event.According with material specification, the quality and manufacture of polyethylene bar stock shall be controlled.This material can be used for surgical implants and can be considered a surgical grade of cross-linked polyethylene.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique, postoperative care, patient anatomy, abnormal loading of limb, excessive forces and/or injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY II UK TIB INSRT MED SZ 5-6 8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23151742
Report Number1020279-2025-01593
Device Sequence Number10145917
Product Code HSX
UDI-Device Identifier00885556677131
UDI-Public885556677131
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74026168
Device Lot Number24CAP0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 74026032 / LOT: 22GM09970; PN: 74026725 / LOT: 24CAP0001
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexFemale